MAUDE Adverse Event Report: STRYKER GMBH STANDARD BARREL HIP PLATE, KEYED OMEGA 3 130°, 12 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD BARREL HIP PLATE, KEYED OMEGA 3 130°, 12 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 597012S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a broken plate was found in the queensland kit room.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matched the alleged issue.The device inspection revealed the following: the received omega plate was found to be broken around the third hole from the proximal side.No significant evidence of any user induced damage could be observed apart from the usual explantation marks.The fracture surface was found to be relatively smooth and showed evidence of a fatigue fracture, originating from the lateral aspect of the plate, along the shorter side of the hole.Slight appearance of lines of rest was observed running from lateral to medial.The broader side of the hole showed a typical instantaneous fracture zone indicating the area of final detachment.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation it could be concluded that the plate broke in a fatigue manner.However, since exact details of the event, when it happened how long the plate was inside the patient, radiographs and other patient details were not available, a real root cause of the issue could not be determined.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that a broken plate was found in the queensland kit room.Update: it was confirmed by evaluation of the device that the device had been implanted and broke in the patient and was revised.

Brand Name
STANDARD BARREL HIP PLATE, KEYED OMEGA 3 130°, 12 HOLES
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17777823
Report Number0008031020-2023-00338
Device Sequence Number17826679
Product Code KTT
UDI-Device Identifier07613154325054
UDI-Public07613154325054
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number597012S
Device Lot NumberY22253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown